Oklahoma, 2005High Wind in Oklahoma, November 27, 2005
November 27, 2005 · NWS TSA · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 27, 7:26 PM CST, 19 minutes earlier.
Area forecast discussion, Nov 27, 7:26 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
726 PM CST SUN NOV 27 2005
.MESOSCALE UPDATE...
THE BAND WEAK RADAR ECHOES IN THE DRY AIR THAT HAVE BEEN ASSOCIATED
WITH DAMAGING WIND GUSTS IS ALSO JUXTAPOSED WITH A 700 MB JET SEGMENT
OF 65 KNOTS...MAXIMIZING BOTH DOWNWARD MOMENTUM TRANSPORT AND NEGATIVE
BOUANCY. WE EXPANDED THE HIGHWIND WARNING INTO THE REST OF OUR OKLAHOMA
COUNTIES AND DROPPED BACK TO AN ADVISORY WEST OF THE WARNED AREA.
IT IS A CLOSE CALL ON WHETHER WE WILL NEED TO EXPAND THE WARNING INTO
NORTHWEST ARKANSAS.
THE DRYLINE IS ABOUT TO EXIT OUR ARKANSAS COUNTIES AND THE THREAT FOR
SEVERE CONVECTION IS ALMOST DONE. WE WILL CANCEL OUR REMAINING THREE
COUNTIES IN THE TORNADO WATCH SOON.
FIRE WEATHER HAS BECOME EXTREME ACROSS EASTERN OKLAHOMA AS DEW POINTS
FALL TO THE SINGLE DIGITS AND WINDS CONTINUE TO GUST. MANY LARGE FIRES
ARE UNDERWAY. SOME RELIEVE WILL BEGIN AS THE COLD FRONT MOVES IN FROM
THE WEST AND SOMEWHAT MORE HUMID AIR FILTERS. EMERGENCY MANAGERS
SHOULD BE AWARE OF THE WIND SHIFT WITH THE FRONT WHEN PLANNING FIRE
FIGHTING STRATEGIES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL MIDNIGHT MONDAY FOR OKZ049-OKZ053-OKZ056-
OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
RED FLAG WARNING UNTIL 10 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR OKZ049-
OKZ053-OKZ056-OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ066-
OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
WIND ADVISORY UNTIL 6 AM MONDAY FOR OKZ054-OKZ055-OKZ059-OKZ060-
OKZ064-OKZ065.
AR...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
WIND ADVISORY UNTIL 6 AM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 8Hazardous weather outlook, Nov 27, 12:40 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CST SUN NOV 27 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CST SUN NOV 27 2005
...TORNADO WATCH FOR PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON
AND THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ONSET....THIS AFTERNOON.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
FIRE DANGER.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
DISCUSSION...
A POWERFUL UPPER LEVEL STORM SYSTEM NEAR THE OKLAHOMA AND TEXAS
PANHANDLES WILL LIFT ACROSS KANSAS DURING THE AFTERNOON. AT MIDDAY
A DEEPENING SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER CENTRAL
KANSAS WITH A DRY LINE TRAILING DOWN ACROSS OKLAHOMA THROUGH THE
I-35 CORRIDOR. STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING EARLY
THIS AFTERNOON IN THE VICINITY OF THE SURFACE LOW AND AN ELEVATED
TORNADO THREAT ASSOCIATED WITH THIS FEATURE HAS LED TO A TORNADO
WATCH FOR PARTS OF KANSAS AND PARTS OF NORTHEAST OKLAHOMA THIS
AFTERNOON AND EARLY THIS EVENING. LATER THIS AFTERNOON ADDITION
STORMS ARE EXPECTED TO DEVELOP FURTHER SOUTH ALONG AND AHEAD OF THE
DRYLINE. THESE STORMS WILL LIKELY EVOLVE QUICKLY INTO A SQUALL LINE
THAT WILL AFFECT MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
INTO THE EVENING....WITH THE MAIN THREAT BEING DAMAGING STRAIGHTLINE
WINDS.
GIVEN THE WINDY AND WARM CONDITIONS EXPECTED...ALONG WITH THE DRY
GROUND WILL PRESENT A SIGNIFICANT FIRE DANGER TODAY ACROSS MOST OF
THE AREA. THUS...A RED FLAG WARNING WILL BE IN EFFECT TODAY.
SEE/OKCRFWTSA/ FOR DETAILS.
THE AFOREMENTIONED WINDY CONDITIONS ANTICIPATED FOR TODAY WILL ALSO
PERSIST TONIGHT AFTER THE FRONT PASSES...WHERE NORTHWEST WINDS
GUSTING TO 40 MPH WILL BE POSSIBLE. SEE /OKCNPWTSA/ FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
EMERGENCY MANAGERS SHOULD CHECK YOUR E-MAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
WINDY CONDITIONS COMBINED WITH LOW DEWPOINT AIR WILL RESULT IN FIRE
DANGER AGAIN TOMORROW. WINDS WILL DECREASE AFTER MONDAY...WITH A
DRY COLD FRONT EXPECTED TO APPROACH AROUND MIDWEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS AND DISCUSSIONS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Nov 27, 2:40 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CST SUN NOV 27 2005
OKZ055-056-272115-
NOWATA OK-WASHINGTON OK-
240 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND NOWATA
AT 240 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OCHELATA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCHELATA AND WANN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING.Special weather statement, Nov 27, 4:54 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CST SUN NOV 27 2005
ARZ019-OKZ072-076-272345-
CRAWFORD AR-LE FLORE OK-SEQUOYAH OK-
454 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 454 PM CST...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS...CENTERED NEAR BOKOSHE...MOVING NORTHEAST AT 70 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
UNIONTOWN...CONCORD...BIDVILLE...COTTONWOOD...GANS...MULDROW
...ROLAND...SHORT...MOFFETT...PANAMA...BOKOSHE...SPIRO...ARKOMA...
MOUNTAINBURG...VAN BUREN...FIGURE FIVE ...RUDY...DORA...LEE
CREEK...LOCKE AND MT GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.Special weather statement, Nov 27, 5:33 PM CST, 2 hours 12 minutes before
ARZ001-280000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CST SUN NOV 27 2005
ARZ001-280000-
BENTON AR-
533 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 533 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF SPRINGTOWN...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...ROCKY
COMFORT...MILLER...HILL TOP...BENTONVILLE...ROGERS...LOWELL...
GRAVETTE...PEA RIDGE...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE
SPRINGS...MONTE NE...VAUGHN...DECATUR...CENTERTON...AVOCA...HIWASSE
AND BELLA VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Local storm report, Nov 27, 5:51 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL NATURAL DAM 35.65N 94.39W
11/27/2005 0.88 INCH CRAWFORD AR TRAINED SPOTTER
&&
JDSSpecial weather statement, Nov 27, 5:56 PM CST, 1 hour 49 minutes before
ARZ001-280030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
556 PM CST SUN NOV 27 2005
ARZ001-280030-
BENTON AR-
556 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 556 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF CENTERTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...
MILLER...HILL TOP...BENTONVILLE...ROGERS...PEA RIDGE...GATEWAY...
MONTE NE...LOOKOUT...LARUE...CENTERTON...AVOCA...BELLA VISTA...
GARFIELD AND BEAVER LAKE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Nov 27, 6:11 PM CST, 1 hour 34 minutes before
ARZ002-011-280045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CST SUN NOV 27 2005
ARZ002-011-280045-
CARROLL AR-MADISON AR-
611 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND MADISON
AT 611 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF BEST TO 4 MILES SOUTH OF
HINDSVILLE TO DELANEY...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...HARMONY...GEORGETOWN...
ARBAUGH...RED STAR...WEATHERS...DENVER...BERRYVILLE...EUREKA
SPRINGS...OSAGE...GREEN FOREST...DRYFORK...DELMAR...METALTON...
RUDD...CONNOR...CARROLLTON...CABANAL...RULE...COIN...URBANETTE...
HUNTSVILLE...ST PAUL...PETTIGREW...AURORA...WESLEY...KINGSTON...
HINDSVILLE...FORUM...BEST...COMBS...BRASHEARS...DUTTON...PATRICK...
BOSTON...DELANEY...CROSSES...WITTER...JAPTON...MARBLE...ALABAM...
CLIFTY AND ROCKHOUSE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.High Wind, Haskell
- When
- November 27, 7:45 PM CST to 9:15 PM CST
- Where
- Haskell forecast zone
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Strong wind blew down trees and power lines.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, November 27, 20051 death · 8 injured · F3 · 1 event
- Wildfire in Oklahoma, November 27 to 30, 20051 death · 11 injured · $1.5 million · 10 events
- Tornado in Arkansas, November 27, 2005$4.0 million · F3 · 1 event
- Tornado in Missouri, November 27, 20051 death · $250,000 · F2 · 1 event
- Tornado in Arkansas, November 27, 2005F3 · 1 event
- Ice Storm in South Dakota, November 27 to 28, 2005$15 million · 15 events
- Wildfire and High Wind in Oklahoma, November 27 to 30, 20054 injured · $2.1 million · 56 kt wind · 14 events
- Blizzard in Nebraska, November 27 to 29, 2005$7.6 million · 15 events
- Tornadoes and Flash Flooding in Missouri, November 27 to 28, 20054 injured · $165,000 · F1 · 19 events
- Blizzard in Nebraska, November 27 to 28, 2005$3.0 million · 12 events
- Tornado and Hail in Missouri, November 27, 2005$1.2 million · F1 · 4 events
- Winter Storm in Minnesota, November 27 to 28, 2005$3.9 million · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479795.